Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 79, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 28, 2011, 8:40 AM EDT for Leon County, Wakulla County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2011, 8:40 AM EDT (12:40 UTC)
- Expired
- Apr 28, 2011, 9:30 AM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3422 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
623 WUUS52 KTAE 281240 SVRTAE FLC073-129-281330- /O.NEW.KTAE.SV.W.0079.110428T1240Z-110428T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 840 AM EDT THU APR 28 2011 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LEON COUNTY IN FLORIDA... NORTHERN WAKULLA COUNTY IN FLORIDA... * UNTIL 930 AM EDT * AT 833 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF THE TALLAHASSEE REGIONAL AIRPORT...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARRAN...SPRING HILL...CRAWFORDVILLE...LEON SINKS...SHADEVILLE... WAKULLA SPRINGS...WOODVILLE...WAKULLA...NEWPORT AND NATURAL BRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! && LAT...LON 3018 8465 3036 8453 3035 8407 3017 8408 TIME...MOT...LOC 1239Z 269DEG 29KT 3027 8451 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:15 AM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 28, 3:15 AM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 AM EDT THU APR 28 2011
...SEVERE STORMS POSSIBLE OVERNIGHT THROUGH THIS MORNING...
..A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS AHEAD OF THE COLD
FRONT...
.SYNOPSIS...
AT 3AM EDT...RADARS INDICATED THAT AHEAD OF A COLD FRONT...
INCREASINGLY ORGANIZED SW-NE BANDS OF STORMS PRODUCING STRONG TO
ISOLD SEVERE STORMS WERE DEVELOPING IN MODERATELY UNSTABLE AIR ALONG
A PRE-FRONTAL SQUALL ACROSS WRN FL PANHANDLE INTO SERN AL AND
INCHING EWD. PER SPC...GUIDANCE SHOWS 40 KT EFFECTIVE SHEAR...
HOWEVER...0-2 KM HODOGRAPHS ARE RELATIVELY STRAIGHT WITH ONLY MODEST
STORM RELATIVE HELICITY. ALSO...INDICATIONS ARE THAT LOW LEVEL FLOW
HAS BEGUN TO VEER AND WEAKEN AS H85 JET LIFTS NWD THROUGH THE MID
ATLANTIC REGION IN RESPONSE TO VORT MAX EJECTING THROUGH THE OH
VALLEY. SO TAIL-END OF THE COLD FRONT WILL BECOME INCREASINGLY
REMOVED FROM STRONGER DEEP LAYER SHEAR WITH TIME. LATEST RADAR/
SATELLITE PIX SLOWING DOWN FRONT AND ESPECIALLY SQUALL AND EXPECT
FRONT TO CATCH UP TO PRE-FRONTAL BANDS AND SHOULD OVERTAKE
PRE-FRONTAL SQUALL BY SUNRISE. ALL THIS SERVES TO INCREASINGLY LIMIT
TORNADO CHANCES ALTHOUGH STILL GOOD SHOT FOR STRONG TO DAMAGING WIND
GUSTS AS ADDITIONAL DISCRETE STORMS CONTINUE TO DEVELOP ALONG THE
COLD FRONT...MAINLY BEFORE SUNRISE AND ACROSS SE ALA/SW GA.
SO...ALTHOUGH SEVERE WX WAS DECREASING OVERNIGHT AND WILL REMAIN
FOCUSED N/NW OF LOCAL AREA...SOME SEVERE THUNDERSTORMS ARE STILL
POSSIBLE ACROSS OUR CWA NEXT 8-12HRS...GIVEN THE VERY IMPRESSIVE
DYNAMICS AND THERMODYNAMICS THAT WILL ALREADY BE IN PLACE...BOUNDARY
LAYER MOISTURE AND SBCAPE ARE IMPRESSIVE ESPECIALLY FOR NIGHTTIME
AND FOR LATE APRIL...AND MORE THAN SUFFICIENT TO SUPPORT STRONG
UPDRAFTS. DEW POINTS REMAIN IN THE LOW-MID 70S. THIS COULD ALLOW FOR
A FEW DISCRETE SUPERCELLS TO CONTINUE DEVELOP IN ADVANCE OF A FAIRLY
POWERFUL SQUALL LINE JUST OUT AHEAD OF THE COLD FRONT. STILL AS
NOTED ABOVE...UPPER/LOW LEVEL JET LIFTING PRETTY QUICKLY SO THREAT
OF TORNADOES ENDING WITH MAIN THREAT SHIFTING TO DAMAGING WINDS AND
LARGE HAIL...MAINLY ACROSS SE ALA/SW GA BEFORE SUNRISE. AGAIN THE
BIG "IF" IS THE SPEED AT WHICH UPPER/LOWER LOWS ARE RACING NEWD WITH
LOW ALREADY OCCLUDING AND STRONGEST WIND FIELDS WILL BE QUICKLY
LIFTING NORTH OF OUR REGION. STILL SPC KEEPS OUR CWA IN A SLIGHT
RISK.
AT UPPER LEVELS...
THE LARGE SCALE LONGWAVE PATTERN REMAINS HIGHLY AMPLIFIED WITH
RIDGING OVER WRN STATES AND EXTREME WRN ATLC. IN BETWEEN...FULL
AMPLITUDE NEGATIVELY TILTED TROUGH WITH POTENT POTENT SHORTWAVE
ROTATING EXITING NEWD FROM TN VALLEY. AXIS FROM 539MB LOW OVER MN
SSE TO NE GULF OF MEX. LOW FORECASTED TO ELONGATE OVER CNTRL GREAT
LAKES THIS MORNING...THEN LIFT NEWD AND OPEN UP OVER QUE BY LATE
AFTN AS TROUGH BECOMES MORE NEUTRALLY TILTED OVER ERN STATES AND
THEN WEAK POSITIVELY TILTED AS IT MOVES TO ERN SEABOARD/WRN ATLC BY
TONIGHT. BY THAT TIME SHORTWAVE WILL BE IN NEW ENGLAND.
BEGINNING TODAY...ANOTHER SIGNIFICANT UPPER TROUGH STRENGTHENS AND
DIGS INTO THE WESTERN U.S. BY 12Z FRI...WITH ERN TROUGH INTO WRN
ATLC...UPSTREAM RIDGE MOVES OVER GULF COAST STATES AND A NEW TROUGH
MOVES OVER TO NRN PLAINS SWD INTO CNTRL ROCKIES/GREAT BASIN. BY END
OF SHORT TERM...00Z SUN STRONG RIDGING OVERHEAD.
AT LOWER LEVELS...
AT 3AM EDT...989MB SURFACE REFLECTION OF ABOVE TROUGH LOCATED OVER
N/CNTRL INDIANA WITH TRAILING COLD FRONT SSW ACROSS ERN AL AND INTO
GULF OF MEX. PRE-FRONTAL SQUALL LOCATED JUST HEAD OF FRONT. STRONG
MOIST ONSHORE WIND FLOW AHEAD OF AN APPROACHING COLD FRONT WILL
PERSIST INTO THIS MORNING CREATING WINDY AND GUSTY CONDITIONS.
LOW IS PROGGED TO MOVE RAPIDLY NNE INTO THE ERN GREAT LAKES EARLY
THIS MORNING AND INTO QUEBEC BY AFTERNOON. TRAILING COLD FRONT
DRAGGED EWD ACROSS NE GULF...BUT WITH DYNAMICS SHIFTING NWD EXPECT
FRONT TO SLOW DOWN ACROSS BIG BEND AND ADJACENT GA REACHING I-75 BY
MID TO LATE-AFTN. DESPITE LIFTING LOW...HIGH BOUNDARY LAYER MOISTURE
MAY STILL CONTRIBUTE TO MODERATE CAPE AND SOUTHERLY DEEP LAYER FLOW
AND SHEAR CONTINUES TO NEUTRALIZE ANY THERMODYNAMIC DEFICIENCIES
AND MAY GENERATE SEVERE WEATHER. THIS IS ESPECIALLY SO WHERE FRONT
INTERACTS WITH ANY BOUNDARIES LEFT OVER FROM PREFRONTAL TROUGH.
IN THE WAKE OF THE FRONT...LARGE AREA OF HIGH PRESSURE ACROSS THE
SOUTHERN PLAINS WILL BUILD EWD WITH COOLER AND DRIER AIR TO
BUILD IN LATER TODAY INTO TONIGHT AND PERSIST THE REMAINDER OF THE
PERIOD. HOWEVER...FRIDAY NIGHT MAY BE FAIRLY COOL COMPARED TO RECENT
NIGHTS WITH HIGH PRESSURE OVERHEAD AND A DRY AIRMASS LEADING TO
RADIATIONAL COOLING CONDITIONS. ON SATURDAY...THE HIGH WILL PROGRESS
THROUGH THE TENNESSEE VALLEY TO THE MID ATLANTIC REGION SATURDAY
WHILE KEEPING THE DRIER AIR OVER THE AREA.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY)...
NO POPS BEYOND THIS AFTERNOON.
TODAY...LOCAL CONFIDENCE TOOL SHOWS 15-20% CHC SEVERE WEATHER ERN
THIRD OF AREA 12Z-18Z DOWN TO LESS THAN 10% 18Z-00Z WITH LESS THAN
2% CHANCE OF A TORNADO THRU PERIOD. BY MID MORNING...EXPECT FRONT TO
BE BISECTING LOCAL AREA..AND THEN TO SLOW DOWN AND BE ACROSS ERN
MOST AREAS MID-LATE AFTN BEFORE EXITING EAST OF I-75. AHEAD OF
FRONT...DISCRETE CELLS IN LOOSELY ORGANIZED BANDS OF STORMS WITH
SQUALL WILL MOVE SLOWLY SOUTHEASTWARD THROUGH OUR REGION INTO THIS
AFTERNOON...WITH A CHANCE OF DAMAGING WINDS. LARGE HAIL REMAINS
POSSIBLE IN THE STRONGEST STORMS..ESPECIALLY EASTERN COUNTIES AIDED
BY DIURNAL HEATING. THE THREAT WILL DIMINISH CONSIDERABLY BY LATE
MORNING AS THE LARGE SCALE FORCING WEAKENS AND THE 850 MB JET LIFTS
WELL NORTH OF THE REGION. 0-60 NW-SE POP GRADIENT. HIGHS FROM NEAR
80 SE AL TO MID 80S SE BIG BEND.
TONIGHT...LOWS FROM MID 40S SE ALA TO UPPER 50S SE BIG BEND.
FRIDAY...HIGHS 80 NORTH TO 85 SOUTH. LOWS IN LOW 50S.
SATURDAY...HIGHS IN MID-UPPER 80S.
&&
.LONG TERM...
(SATURDAY NIGHT THROUGH NEXT THURSDAY) THE DEEP LAYER RIDGE OVER THE
EASTERN CONUS WILL MOVE EAST INTO THE ATLANTIC SUNDAY AND MONDAY AS
THE NEXT FRONTAL SYSTEM APPROACHES FROM THE WEST. THE GFS AND ECMWF
FORECAST THIS COLD FRONT TO MOVE SLOWLY THROUGH OUR FORECAST AREA
MONDAY NIGHT AND TUESDAY...BRINGING A CHANCE OF RAIN. GIVEN HOW FAR
OUT IN TIME THIS IS...WE JUST USED THE GFE MOS POP (WHICH ARE IN THE
CHANCE CATEGORY) FOR THIS FORECAST. THE TWO GLOBAL FORECAST A
RELATIVELY COOL AND DRY AIRMASS TO MOVE OVER THE SOUTHEAST U.S.
BEHIND THE FRONT FOR MID WEEK. TEMPERATURES WILL BE ABOVE AVERAGE
THROUGH MONDAY...THEN COOL TO NEAR OR A BIT BELOW AVERAGE BY MID
WEEK BEHIND THE COLD FRONT.
&&
.MARINE...SOUTHWEST WINDS WILL CONTINUE TO GRADUALLY INCREASE AND
SHIFT TO THE WEST ACROSS THE WATERS FROM WEST TO EAST REST OF
OVERNIGHT. SEAS ARE ALREADY AT SMALL CRAFT ADVISORY LEVELS...AND
SHOULD HOLD THERE UNTIL THIS AFTERNOON. WINDS WILL ALSO SHIFT TO
THE NORTHWEST BEHIND THE COLD FRONT FROM WEST TO EAST TODAY. A
PERIOD OF EXERCISE CAUTION CONDITIONS IS EXPECTED ON TONIGHT IN THE
OFFSHORE FLOW BEFORE WINDS BECOME LIGHTER ON FRIDAY. HIGH PRESSURE
WILL THEN REMAIN IN CONTROL TO THE NORTHEAST OF THE AREA FOR THE
WEEKEND AND WILL RESULT IN GENERALLY LIGHT WINDS AND SEAS...OUTSIDE
OF A POSSIBLE EASTERLY SURGE ON SATURDAY NIGHT.
&&
.AVIATION...THRU 06Z FRI.
MVFR CIGS WILL CONTINUE TO OVERSPREAD THE REGION FROM W TO E
OVERNIGHT WITH PERIODS OF IFR POSSIBLE. THE SRN MOST LINES OF
PRE-FRONTAL CONVECTION CONTINUE TO GRADUALLY ORGANIZE. DHN WILL GET
INTO THE ACT FIRST WITH MOST OF THE CONVECTION OCCURRING BEFORE
SUNRISE. THE STORMS WILL THEN SPREAD EWD REACHING TLH AND VLD AFTER
10Z AND CONTINUING ON THROUGH MID MORNING. WE DID EXTEND THE TS
CHANCES FURTHER INTO THE MORNING FROM WHAT THE PREVIOUS TAF SET
SHOWED. KEPT IN POTENTIAL 30-KT GUSTS AT DHN AND ABY WITH LOWER TO
THE S AND E. HOWEVER...IF STORMS CONTINUE TO ORGANIZE...HIGHER GUSTS
WILL CERTAINLY BE POSSIBLE. SKIES WILL RAPIDLY CLEAR WITH FRONTAL
PASSAGE AS WINDS SHIFT TO THE NW AND THEN N.
&&
.FIRE WEATHER...BEHIND THE COLD FRONT RELATIVE HUMIDITIES WILL DROP
BELOW 35 PERCENT ACROSS PARTS OF THE INLAND FLORIDA PANHANDLE FOR 2
TO 3 HOURS TODAY...WITH ERC VALUES 30-35 AND DISPERSIONS AROUND 70.
WILL ISSUE RFD FOR THIS AREA WHICH NEEDS TO BE MONITORED IN CASE A
WARNING IS NEEDED LATER TODAY. MUCH DRIER CONDITIONS EXPECTED ON
FRIDAY AND THE ENTIRE FORECAST AREA WILL LIKELY REALIZE RED FLAG
HUMIDITIES. A FIRE WEATHER WATCH WILL LIKELY BE ISSUED FOR THESE
AREA TO BE UPGRADED TO A WARNING. SOME MOISTENING IS EXPECTED ON
SATURDAY AND RED FLAG CONDITIONS ARE UNLIKELY INTO THE UPCOMING
WORKWEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 84 53 83 51 87/ 60 0 0 0 0
PANAMA CITY 82 57 82 56 83 30 0 0 0 0
DOTHAN 80 49 82 53 88/ 10 0 0 0 0
ALBANY 81 50 81 52 88/ 30 0 0 0 0
VALDOSTA 84 54 83 50 87/ 60 0 0 0 0
CROSS CITY 85 58 84 51 87/ 60 10 0 0 0
APALACHICOLA 83 57 83 55 84/ 50 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HIGH SURF ADVISORY UNTIL 11 AM THIS MORNING FOR
THE BEACHES OF BAY...WALTON...AND GULF COUNTIES.
HIGH RISK FOR RIP CURRENTS THROUGH THIS MORNING FOR THE
BEACHES OF WALTON...BAY...GULF...AND FRANKLIN COUNTIES.
GM...SMALL CRAFT ADVISORY THROUGH 2 PM EDT TODAY ALL LEGS.
&&
BLOCK/WOOL/VAN DYKEHazardous weather outlook, Apr 28, 4:13 AM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 413 AM EDT THU APR 28 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-290815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 413 AM EDT THU APR 28 2011 /313 AM CDT THU APR 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS... A STRONG COLD FRONT WILL MOVE INTO THE FORECAST AREA THIS MORNING AND EXIT PAST I-75 LATER THIS AFTERNOON. AHEAD AND ALONG THE FRONT...EXPECT SHOWERS AND STORMS ALONG WITH GUSTY WINDS. SOME OF THESE STORMS WILL BE STRONG TO ISOLATED SEVERE WITH DAMAGING WINDS THE MAIN THREAT. HOWEVER...ISOLATED TORNADOES CANNOT BE DISCOUNTED. THE STORM PREDICTION CENTER CONTINUES TO OUTLOOK THE AREA IN A SLIGHT RISK FOR SEVERE WEATHER INTO THIS MORNING. IN THE WAKE OF THE FRONT..HIGH PRESSURE WITH NOTICEABLY DRIER AIR WILL OVERSPREAD THE AREA. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WESTERN WATERS INTO THIS AFTERNOON. A HIGH SURF ADVISORY AND HIGH RISK OF RIP CURRENTS REMAINS IN EFFECT INTO THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... CONDITIONS WILL BE FAIR INTO EARLY NEXT WEEK WITH COMFORTABLE TEMPERATURES RETURNING. WINDS WILL KICK UP TO EXERCISE CAUTION LEVELS ACROSS THE GULF COASTAL WATERS EACH NIGHT THROUGH THE WEEKEND AND THEN SUBSIDE EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR INTO THURSDAY MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Local storm report, Apr 28, 6:25 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM TSTM WND DMG MARIANNA MUNICIPAL A/P 30.83N 85.18W
04/28/2011 JACKSON FL EMERGENCY MNGR
POSSIBLE TORNADO CAUSED DAMAGE TO THE MARIANNA MUNICIPAL
AIRPORT. ROOF REPORTED RIPPED OFF HOUSE NEARBY.
&&
DONAL.HARRIGANSpecial weather statement, Apr 28, 7:06 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 AM EDT THU APR 28 2011
GAZ146-158-159-281145-
THOMAS GA-BROOKS GA-COLQUITT GA-
706 AM EDT THU APR 28 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROOKS...COLQUITT
AND THOMAS COUNTIES IN SOUTH GEORGIA...
* UNTIL 745 AM EDT
AT 702 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 36 MILES NORTHEAST OF TALLAHASSEE...OR NEAR
DAWESVILLE...MOVING EAST AT 30 MPH.
PEOPLE IN THOMAS...NORTHWESTERN BROOKS AND COLQUITT
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3097 8357 3081 8404 3089 8409 3092 8408
3097 8412 3101 8412 3108 8405 3108 8400
3110 8400 3111 8402 3128 8385
TIME...MOT...LOC 1105Z 248DEG 28KT 3093 8401
38-GODSEYSpecial weather statement, Apr 28, 7:11 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
711 AM EDT THU APR 28 2011
FLZ016-281200-
GADSDEN FL-
711 AM EDT THU APR 28 2011
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR GADSDEN COUNTY IN THE
FLORIDA BIG BEND...
* UNTIL 800 AM EDT
AT 707 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES NORTHWEST OF
TALLAHASSEE TO 28 MILES SOUTHEAST OF MARIANNA...OR ALONG A LINE
EXTENDING FROM OAK GROVE TO ROCK BLUFF...MOVING EAST AT 30 MPH.
PEOPLE IN GADSDEN COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3042 8471 3046 8471 3046 8478 3052 8478
3054 8488 3056 8489 3060 8489 3071 8478
3068 8430 3064 8430 3057 8438 3048 8440
3045 8446 3046 8450 3041 8459
TIME...MOT...LOC 1110Z 280DEG 25KT 3069 8467 3052 8485
38-GODSEYSpecial weather statement, Apr 28, 7:49 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
749 AM EDT THU APR 28 2011
GAZ146-158-159-281230-
THOMAS GA-BROOKS GA-COLQUITT GA-
749 AM EDT THU APR 28 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROOKS...COLQUITT
AND THOMAS COUNTIES IN SOUTH GEORGIA...
* UNTIL 830 AM EDT
AT 748 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 37 MILES NORTHEAST OF TALLAHASSEE...OR NEAR THOMASVILLE
MOVING NORTHEAST AT 40 MPH.
PEOPLE IN THOMAS...NORTHWESTERN BROOKS AND SOUTHEASTERN COLQUITT
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3081 8401 3088 8406 3119 8352 3117 8354
3111 8356 3108 8358 3105 8355 3105 8350
3103 8347 3099 8345
TIME...MOT...LOC 1149Z 242DEG 35KT 3089 8393
38-GODSEYLocal storm report, Apr 28, 8:28 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL 4 E QUINCY 30.58N 84.52W
04/28/2011 E0.50 INCH GADSDEN FL PUBLIC
REPORTS OF DIME TO PENNY SIZE HAIL.
&&
DONAL.HARRIGANLocal storm report, Apr 28, 8:30 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HAIL MIDWAY 30.49N 84.46W
04/28/2011 E1.00 INCH GADSDEN FL PUBLIC
QUARTER TO PING PONG SIZE HAIL REPORTED.
&&
DONAL.HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:03 AM EDT | Severe Thunderstorm Warning | TAE | Holmes | 27 min |
| Apr 28, 4:27 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 48 min |
| Apr 28, 4:31 AM EDT | Special Marine Warning | TAE | 59 min | |
| Apr 28, 5:22 AM EDT | Special Weather Statement | TAE | Jackson | 38 min |
| Apr 28, 5:51 AM EDT | Tornado Warning | TAE | Jackson | 39 min |
| Apr 28, 7:11 AM EDT | Special Weather Statement | TAE | Gadsden | 49 min |
| Apr 28, 7:45 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 45 min |
| Apr 28, 8:02 AM EDT | Tornado Warning | TAE | Gadsden, Leon | 28 min |
| Apr 28, 8:21 AM EDT | Severe Thunderstorm Warning | TAE | Leon | 39 min |
| Apr 28, 8:56 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 49 min |
| Apr 28, 9:16 AM EDT | Tornado Warning | TAE | Leon, Wakulla | 29 min |
| Apr 28, 9:30 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 45 min |
| Apr 28, 9:45 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Wakulla | 60 min |
| Apr 28, 10:03 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 42 min |
| Apr 28, 10:21 AM EDT | Special Marine Warning | TAE | 54 min | |
| Apr 28, 10:41 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 49 min |
| Apr 28, 10:46 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 44 min |
| Apr 28, 11:30 AM EDT | Special Weather Statement | TAE | Taylor | 60 min |
| Apr 28, 11:31 AM EDT | Special Weather Statement | TAE | Madison | 29 min |
| Apr 28, 12:29 PM EDT | Special Weather Statement | TAE | Lafayette | 61 min |
| Apr 28, 12:39 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 21 min |
| Apr 28, 12:46 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 44 min |
| Apr 28, 12:56 PM EDT | Tornado Warning | TAE | Lafayette | 34 min |
| Apr 28, 1:29 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 31 min |
| Apr 28, 3:42 PM EDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.